Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Derivations and the trace-class operators


Author: R. E. Weber
Journal: Proc. Amer. Math. Soc. 73 (1979), 79-82
MSC: Primary 47B47
DOI: https://doi.org/10.1090/S0002-9939-1979-0512062-0
MathSciNet review: 512062
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{R}({\Delta _A})$ represent the range of the derivation generated by $ A \in \mathcal{B}(\mathcal{H})$. It is shown that for each $ n \geqslant 2,{\text{tr}}({T^n}) = 0$ for any trace-class operator $ T \in \{ A\} '$ which is either (a) the weak limit of a sequence in $ \mathcal{R}({\Delta _A})$ or (b) a finite rank operator in the weak closure of $ \mathcal{R}({\Delta _A})$. From this it follows that if $ K \in \{ A\} '$ is a compact operator in the weak closure of $ \mathcal{R}({\Delta _A})$, then K is quasinilpotent.


References [Enhancements On Off] (What's this?)

  • [1] J. Dixmier, Les fonctionnelles linéaires sur l'ensemble des opérateurs bornés d'un espace de Hilbert, Ann. of Math. 51 (1950), 387-408. MR 0033445 (11:441e)
  • [2] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N.J., 1967. MR 0208368 (34:8178)
  • [3] I. N. Herstein, Topics in algebra, Blaisdell, Waltham, Mass., 1964. MR 0171801 (30:2028)
  • [4] G. K. Kalisch, On similarity, reducing manifolds, and unitary equivalences of certain Volterra operators, Ann. of Math. 66 (1957), 481-494. MR 0091443 (19:970a)
  • [5] H. W. Kim, On compact operators in the weak closure of the range of a derivation, Proc. Amer. Math. Soc. 40 (1973), 482-486. MR 0318956 (47:7502)
  • [6] D. C. Kleinecke, On operator commutators, Proc. Amer. Math. Soc. 8 (1957), 535-536. MR 0087914 (19:435d)
  • [7] R. Schatten, Norm ideals of completely continuous operators, 2nd printing, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 27, Springer-Verlag, Berlin, 1970. MR 0257800 (41:2449)
  • [8] R. E. Weber, The range of a derivation and ideals, Pacific J. Math. 50 (1974), 617-624. MR 0346576 (49:11301)
  • [9] J. P. Williams, On the range of a derivation, Pacific J. Math. 38 (1971), 273-279. MR 0308809 (46:7923)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B47

Retrieve articles in all journals with MSC: 47B47


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0512062-0
Keywords: Derivation ranges, trace-class, compact operator, quasinilpotent operator
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society